Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 347, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2008, 2:38 PM EDT for Montgomery County, Toombs County, Georgia. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2008, 2:38 PM EDT (18:38 UTC)
- Expired
- Jun 22, 2008, 3:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Montgomery County, GA, Toombs County, GA
The radar
The Robins AFB radar (KJGX), 112 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:00 PM EDT | TSTM WND DMG | 3 N Uvalda, GA | 3-4 TREES BLOWN DOWN IN A ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1249 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 221839
SVRFFC
GAC209-279-221930-
/O.NEW.KFFC.SV.W.0347.080622T1838Z-080622T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN CENTRAL GEORGIA
TOOMBS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 330 PM EDT
* AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM AROUND LYONS TO WEST OF SOUTH THOMPSON...
MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALSTON...UVALDA...SANTA CLAUS...OHOOPEE...CEDAR CROSSING AND NEW
BRANCH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3194 8222 3192 8226 3193 8228 3192 8233
3200 8258 3202 8259 3211 8262 3219 8259
3234 8239 3229 8235 3229 8228 3230 8225
3229 8221 3219 8218
TIME...MOT...LOC 1838Z 294DEG 16KT 3224 8234 3213 8248
3206 8257
$$1 follow-up statement
000
WWUS52 KFFC 221903
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
302 PM EDT SUN JUN 22 2008
GAC209-279-221930-
/O.CON.KFFC.SV.W.0347.000000T0000Z-080622T1930Z/
TOOMBS GA-MONTGOMERY GA-
302 PM EDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR TOOMBS AND SOUTHERN MONTGOMERY COUNTIES...
AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AROUND LYONS TO ALSTON AND
UVALDA...MOVING SOUTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SANTA
CLAUS...SOUTH THOMPSON...OHOOPEE...NEW BRANCH AND CEDAR CROSSING.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3194 8222 3192 8226 3193 8231 3192 8233
3195 8239 3200 8258 3211 8261 3219 8259
3227 8244 3229 8235 3229 8228 3230 8225
3229 8221 3219 8218
TIME...MOT...LOC 1902Z 302DEG 9KT 3223 8229 3210 8248
3203 8249
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:08 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 22, 12:08 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1208 PM EDT SUN JUN 22 2008 .UPDATE... UPDATED FORECAST SENT...MAINLY TO ADJUST CLOUD COVER AND TEMPERATURES TO CURRENT TRENDS. I ALSO PUT LOW POPS BACK INTO NORTHWEST GEORGIA FOR THE AFTERNOON AS CURRENT SATELLITE TRENDS SHOW A NICE FIELD OF MODERATE CUMULUS ACROSS THAT AREA ALREADY...INDICATING SUFFICIENT MOISTURE AND INSTABILITY AVAILABLE FOR AT LEAST ISOLATED CONVECTION THIS AFTERNOON. THE REST OF THE FORECAST LOOKS OK FOR NOW. && .PREV DISCUSSION... /ISSUED 530 AM EDT SUN JUN 22 2008/ SHORT TERM /TODAY THROUGH TUESDAY/... LATEST RADAR SHOWS ISOLATED SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP ACROSS PARTS OF NORTH AND CENTRAL GEORGIA THIS MORNING. THIS IS COURTESY OF A SERIES OF DISTURBANCES THAT CONTINUE TO SWING THRU A LONG-WAVE TROUGH ANCHORED OVER THE EASTERN THIRD OF THE COUNTRY. ALTHO INSTABILITIES ARE WEAK WITH LAPS SHOWING 300-500 CAPES AND -1 TO -2 LIS...SURFACE ANALYSIS SHOW SEVERAL WEAK SURFACE TROUGHS AND OUTFLOW BOUNDARIES PROVIDING THE FOCUS FOR CONTINUED DEVELOPMENT. ALTHO COVERAGE OF STORMS THIS MORNING MAY DIMINISH A BIT THROUGH THE MORNING HOURS...EXPECT COVERAGE AND INTENSITY TO INCREASE AGAIN BY THIS AFTERNOON WITH INCREASING INSTABILITIES. MODELS SUGGEST MORNING STORM DEVELOPMENT CURRENTLY SOUTH OF A ROME TO BLUE RIDGE LINE WILL GRADUALLY SHIFT SOUTHWARD TODAY...WITH THE GREATER CHANCE OF STORM DEVELOPMENT BEING GENERALLY ALONG AND SOUTH OF A CARROLLTON TO ATLANTA TO ATHENS LINE BY THIS AFTERNOON...THEN SHIFTING EVEN FURTHER SOUTH BY EARLY EVENING. ALTHO NOT EXPECTING WIDESPREAD SEVERE STORMS TODAY...WE CANNOT RULE OUT THE OCCASIONAL PULSE SEVERE STORM THIS AFTERNOON AS CAPES INCREASE INTO THE 1500-2500 RANGE WITH -4 TO -6 LIS DURING MAX HEATING. THE MAIN SEVERE THREAT WOULD BE DAMAGING WINDS AND LARGE HAIL...BUT NO TORNADOES AS SHEAR IS VERY WEAK. THE SEVERE THREAT WILL ALSO SHIFT SOUTHWARD THROUGH THE AFTERNOON. EXPECT CONVECTION TO SHIFT INTO THE FAR SOUTHERN REACHES OF THE FORECAST AREA TONIGHT AS A SURFACE TROUGH SAGS SOUTHWARD AND SLIGHTLY DRIER MORE STABLE AIR BEGINS TO FILTER IN FROM THE NW. THIS BOUNDARY WILL STALL AND PROVIDE A FOCUS FOR MORE THUNDERSTORM DEVELOPMENT ON MONDAY...BUT MAINLY SOUTH OF A COLUMBUS TO MILLEDGEVILLE LINE... ALTHO MODELS SUGGEST ANOTHER UPPER DISTURBANCE COULD DRIVE A FEW MORE STORMS ACROSS NORTH GA MONDAY AFTERNOON. THE PESKY UPPER LONG-WAVE TROUGH FINALLY SHIFTS EASTWARD MONDAY NIGHT...ALLOWING A MUCH DRIER AND MORE STABLE AIRMASS TO DOMINATE ALL ZONES ON TUESDAY. MAV AND MET NUMBERS WERE CLOSE...SO LEANED TOWARD THE MAV HIGHS AND LOWS THRU THE SHORT TERM. LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... DRY CONDITIONS WILL PERSIST ON WEDNESDAY. THEN HIGH PRESSURE BEGINS TO BREAK DOWN AND A SERIES OF WEAK DISTURBANCES TO THE NORTH COULD ALLOW A FEW STORMS TO BRUSH ACROSS MAINLY NORTH GA ON THURSDAY...THEN ALL AREAS ON FRIDAY AND SATURDAY AS A DEEP... MOIST SOUTHERLY FLOW SETS UP. AVIATION... SHOWERS AND THUNDERSTORMS MOVED ACROSS THE AREA THIS MORNING...AND WE MAY SEE SOME SHOWERS LINGER THROUGH THE EARLY MORNING HOURS. OTHER IMPACT FROM MORNING RAIN IS MVFR TO BRIEFLY IFR FOG AT SITES THAT EXPERIENCED HEAVIER AMOUNTS. THERE IS SOME CLEARING IN THE TENNESSEE VALLEY BUT MOISTURE FLOW FROM THE GULF WILL KEEP TAF SITES UNDER SOME CLOUD COVER MOST OF THE DAY. ANOTHER UPPER DISTURBANCE MOVING ACROSS THE AREA MAY KICK UP MORE THUNDERSTORMS THIS EVENING SO MAY INCLUDE A VCTS OR PROB GROUP FOR LATE THIS AFTERNOON INTO THE EVENING HOURS TO ACCOUNT FOR THIS. GENERALLY WEST WINDS ALL DAY...THOUGH SHOULD BE FAIRLY LIGHT...UNDER 10KT AT ALL SITES UNLESS A THUNDERSTORM GOES OVER THE SITE. /TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 88 63 90 63 92 / 30 10 20 10 5 ATLANTA 87 67 88 65 89 / 20 10 10 10 5 BLAIRSVILLE 83 58 82 58 85 / 20 10 30 20 5 CARTERSVILLE 88 62 88 57 90 / 20 10 20 10 5 COLUMBUS 91 69 91 67 94 / 40 20 10 10 5 GAINESVILLE 87 64 87 64 88 / 20 10 30 10 5 MACON 90 67 94 66 96 / 40 20 10 10 5 ROME 91 62 90 61 92 / 20 10 20 10 5 PEACHTREE CITY 88 63 89 62 91 / 30 10 10 10 5 VIDALIA 91 70 93 68 96 / 50 30 30 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jun 22, 5:57 AM EDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 557 AM EDT SUN JUN 22 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 557 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE REMAINS IN PLACE OVER THE SOUTHEAST. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH ANY THUNDERSTORM THAT DEVELOPS WILL BE CLOUD TO GROUND LIGHTNING. HOWEVER...STRONG WINDS AND LARGE HAIL WILL BE POSSIBLE IN ANY ISOLATED PULSE SEVERE THUNDERSTORMS THAT DEVELOP. WHILE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL GEORGIA LATER TODAY...THE BEST LOCATION FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE GENERALLY SOUTH OF A LINE FROM CARROLLTON TO ATLANTA TO ATHENS. .DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION THIS AFTERNOON. THIS COMBINED WITH A SURFACE TROUGH ALREADY IN PLACE ACROSS THE STATE WILL ALLOW THUNDERSTORMS TO DEVELOP. IF SUNSHINE MANAGES TO BREAK THROUGH EARLY MORNING CLOUD COVER...CAPES ACROSS PORTIONS OF CENTRAL GEORGIA MAY INCREASE TO BETWEEN 1500 AND 2000 WITH LIFTED INDICES DROPPING TO BETWEEN MINUS 4 AND MINUS 6. PULSE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND WITH THE LARGE AMOUNTS OF INSTABILITY...AN ISOLATED SEVERE STORM OR TWO CANNOT BE RULED OUT. THE MAIN THREAT WITH ANY SEVERE STORM THAT DEVELOPS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA ON MONDAY...ACROSS NORTH GEORGIA ON THURSDAY...AND ACROSS ALL OF NORTH AND CENTRAL GEORGIA FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 22, 1:36 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 136 PM EDT SUN JUN 22 2008 GAZ076-221815- 136 PM EDT SUN JUN 22 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN JEFFERSON COUNTY UNTIL 215 PM EDT... AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BARTOW...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS JEFFERSON COUNTY THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BARTOW AND LOUISVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 22, 1:53 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 153 PM EDT SUN JUN 22 2008 GAZ111-112-221845- 153 PM EDT SUN JUN 22 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WHEELER AND MONTGOMERY COUNTIES UNTIL 245 PM EDT... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM AROUND GLENWOOD...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WHEELER AND MONTGOMERY COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLENWOOD...MOUNT VERNON...AILEY... KIBBEE...HIGGSTON AND ALSTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 22, 2:02 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 202 PM EDT SUN JUN 22 2008 GAZ097-221845- 202 PM EDT SUN JUN 22 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN LAURENS COUNTY UNTIL 245 PM EDT... AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RENTZ...MOVING EAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS LAURENS COUNTY THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RENTZ...DEXTER...DUBLIN...LOWERY AND EAST DUBLIN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 22, 2:05 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 205 PM EDT SUN JUN 22 2008 GAZ014-015-023-221845- 205 PM EDT SUN JUN 22 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HALL...DAWSON AND LUMPKIN COUNTIES UNTIL 245 PM EDT... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MURRAYVILLE...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS HALL...DAWSON AND LUMPKIN COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE AURARIA...MURRAYVILLE...GARLAND AND CLERMONT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 22, 2:10 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 210 PM EDT SUN JUN 22 2008 GAZ047-221900- 210 PM EDT SUN JUN 22 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WALTON COUNTY UNTIL 300 PM EDT... AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM AROUND BETWEEN...MOVING EAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WALTON COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WALNUT GROVE...LOGANVILLE...BETWEEN...BOLD SPRINGS... JERSEY...CAMPTON...MONROE...PANNELL...GRATIS AND GOOD HOPE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 22, 2:36 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 236 PM EDT SUN JUN 22 2008 GAZ110-111-221915- 236 PM EDT SUN JUN 22 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TELFAIR AND WHEELER COUNTIES UNTIL 315 PM EDT... AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM AROUND JORDAN TO SOUTHWEST OF LUMBER CITY...MOVING EAST AT 15 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS TELFAIR AND WHEELER COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TOWNS...JORDAN AND LUMBER CITY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:00 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 45 min |
| Jun 22, 2:22 PM EDT | Severe Thunderstorm Warning | FFC | Dodge | 23 min |
| Jun 22, 2:28 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 32 min |
| Jun 22, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 42 min |
| Jun 22, 3:12 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 48 min |
| Jun 22, 3:15 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 45 min |
| Jun 22, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Greene | 32 min |
| Jun 22, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry | 25 min |
| Jun 22, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Putnam | 33 min |
| Jun 22, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Taylor | 27 min |
| Jun 22, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Hancock | 18 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.